Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
143 Doctors are Online

Feeling tired, sleepy, having normal appetite, no dehydration. Taking multivitamin. What can I do to get back normal?

User rating for this question
Very Good
Answered by

Gastroenterologist, Surgical
Practicing since : 1989
Answered : 883 Questions
i am 21 years old female. I always had good blood tests with normal levels of haemoglobin , sugar etc. It is summer now in my country and it is really hot outside. i don't know if that is something to blame but it has been 3 months i feel really tired every day. i sleep 10 hours and i feel sleepy all the time. i have normal appetite no dehydration because i am taking a lot of fluids . i was extremely stressed for 2 months april and may because of the university and now i am calm and i feel strange.i feel weak. i am starting tennis tomorrow so i will not be home all day doing nothing. i started taking multivitamins. also i noticed that my tongue is not pinkish but it is kind of pale (maybe that is caused by my stomach problem, i feel pain and i belch all the time without reason - no e-coli) . So what can i do to get back to normal? thank you
Posted Sat, 28 Jul 2012 in General Health
Answered by Dr. Ketan Vagholkar 5 hours later
thanks for writing in.
The most probable cause for the feeling of tiredness could be electrolyte depletion. It is advisable to take electrolyte containing fluids which are readily available especially while you are playing outdoor sports. A nutritious diet along with electrolyte enriched drinks will resolve the problem.
Apart from this I would like to ask about menstrual periods? Are they regular?
You sound to be stressed and with practice round the corner you are worried about over sleepiness. This is shown with very non specific symptoms like pain and belching. You should do well after taking electrolytes and continuing the vitamins for over next one month. Start the practice gradually and increase the duration over a period of time.

Let me know if you have any other concerns.

I hope this answers your querry
Above answer was peer-reviewed by
Follow-up: Feeling tired, sleepy, having normal appetite, no dehydration. Taking multivitamin. What can I do to get back normal? 1 hour later
my menstrual periods are more than normal every month. I went to my gastroenterologist today and he told me that i have to take contraloc. but i will try the electrolytes !
Answered by Dr. Ketan Vagholkar 13 hours later

Thanks for writing in.

That your menses are normal is a good sign. You can take the medication advised by your gastroenterologist.

But I suggest you to take the electrolyte containing beverages in addition to the prescribed medications.

Hope I have answered your query. Let me know if you need more details.

With Regards
Above answer was peer-reviewed by
Follow-up: Feeling tired, sleepy, having normal appetite, no dehydration. Taking multivitamin. What can I do to get back normal? 5 days later
Hello. i took the electrolytes feeling rehydrated again but the problem is not solved. i still feel tired a lot. Tired and moody without particular reasons.
I tried today and took one deanxit tablet to see if things get better. i do not know what is wrong. i was always the type that loved to sleep. and i do not have a problem with morning sleep it is okay because it is summer. but i feel tired after 2 hours of waking up. i do normal activities but i still feel that i am not full of energy.
My dad is an ophthalmologist he told me that it could be from my anxiety or it could be also my thyroid which i checked last year. i had a faulty blood result of my T3 and T4 they were high and i went to the endocrinologist had an ultrasound of the thyroid then had the blood tests again and everything came out fine. What could it be? i am not used to be like that. A friend told me it could be depression. I am not depressed, i love my life my friends. i might be moody sometimes without reason but this is mainly anxiety .
Answered by Dr. Ketan Vagholkar 42 minutes later
thanks for the reply.
Since all your investigation reports have come out to be normal especially thyroid studies then the only possible cause for asthenia could be adrenal insufficiency. I would suggest you get blood and urinary levels of adrenal hormones checked namely aldosterone and cortisol along with serum electrolytes.
I hope this helps you out.
With regards
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+

The user accepted the expert's answer

Ask a Doctor Now

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor